Table of Contents Author Guidelines Submit a Manuscript
Canadian Journal of Gastroenterology
Volume 15, Issue 11, Pages 765-768
http://dx.doi.org/10.1155/2001/293059
Brief Communication

Osteonecrosis in a Patient with Crohn's Disease Unrelated to Corticosteroid Use

Ali Khan,1 Gerald Illiffe,2 Donald S Houston,2 and Charles N Bernstein2,3

1Department of Surgery, University of Manitoba, Winnipeg, Manitoba, Canada
2Department of Internal Medicine, University of Manitoba, Winnipeg, Manitoba, Canada
3University of Manitoba Inflammatory Bowel Disease Clinical and Research Centre, University of Manitoba, Winnipeg, Manitoba, Canada

Received 8 June 2000; Accepted 20 September 2000

Copyright © 2001 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Osteonecrosis is a feared complication of corticosteroid use. However, a direct association between corticosteroid use and osteonecrosis has never been proven. The present report examines the case of a patient with longstanding Crohn's disease who had never been treated with corticosteroids and who developed osteonecrosis of the talus. The association of systemic inflammatory disorders with osteonecrosis and the possible association with vascular thrombosis are discussed.